Alert archive / Pennsylvania / Wind Advisories in 2009

Wind Advisory 2, NWS Pittsburgh, PA

April 3, 200912 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio

NWS Pittsburgh, PA issued this wind advisory at Apr 3, 2009, 11:45 AM EDT for 12 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio. It took effect at Apr 3, 2009, 3:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 11:45 AM EDT (15:45 UTC)
In effect from
Apr 3, 2009, 3:00 PM EDT
Expired
Apr 4, 2009, 3:19 AM EDT
In force
12 hr
Issued by
NWS Pittsburgh, PA
All 29 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 031545
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1145 AM EDT FRI APR 3 2009

OHZ039-040-048-049-057-058-068-032345-
/O.NEW.KPBZ.WI.Y.0002.090403T1900Z-090404T0200Z/
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-NOBLE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE...
ZANESVILLE...CAMBRIDGE...CALDWELL
1145 AM EDT FRI APR 3 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
EDT THIS EVENING. 

THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH AT
TIMES LATE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE
SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO
BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE
SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE
POWER INTERRUPTIONS.

&&

$$

OHZ041-050-059-069-PAZ007-008-013>015-020>022-029-031-WVZ001>004-
012-021-022-032345-
/O.NEW.KPBZ.WI.Y.0002.090403T1900Z-090404T0400Z/
COLUMBIANA-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
1145 AM EDT FRI APR 3 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH AT
TIMES LATE THIS AFTERNOON AND EARLY TONIGHT AS A STRONG LOW
PRESSURE SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO
BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE
SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE
POWER INTERRUPTIONS.


&&

$$

MDZ001-PAZ009-016-023-030-032-WVZ023-041-032345-
/O.NEW.KPBZ.WI.Y.0002.090403T1900Z-090404T1000Z/
GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1145 AM EDT FRI APR 3 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
EDT SATURDAY. 

THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 50 MPH AT
TIMES LATE THIS AFTERNOON AND TONIGHT AS A STRONG LOW PRESSURE
SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO
BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE
SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE
POWER INTERRUPTIONS.


&&

$$
4 follow-up statements
000 
WWUS71 KPBZ 031923
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 PM EDT FRI APR 3 2009

OHZ039-040-048-049-057-058-068-040200-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T0200Z/
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-NOBLE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE...
ZANESVILLE...CAMBRIDGE...CALDWELL
323 PM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH AT
TIMES LATE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE
SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING
DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES
DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER
INTERRUPTIONS.

&&

$$

OHZ041-050-059-069-PAZ007-008-013>015-020>022-029-031-WVZ001>004-
012-021-022-040330-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T0400Z/
COLUMBIANA-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
323 PM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH AT
TIMES LATE THIS AFTERNOON AND EARLY TONIGHT AS A STRONG LOW
PRESSURE SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING
DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES
DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER
INTERRUPTIONS.

&&

$$

MDZ001-PAZ009-016-023-030-032-WVZ023-041-040330-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T1000Z/
GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
323 PM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 50 MPH AT
TIMES LATE THIS AFTERNOON AND TONIGHT AS A STRONG LOW PRESSURE
SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING
DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES
DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER
INTERRUPTIONS.

&&

$$
000 
WWUS71 KPBZ 040150
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
950 PM EDT FRI APR 3 2009

OHZ039-040-048-049-057-058-068-040300-
/O.CAN.KPBZ.WI.Y.0002.000000T0000Z-090404T0200Z/
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-NOBLE-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE...
ZANESVILLE...CAMBRIDGE...CALDWELL
950 PM EDT FRI APR 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

THE LOW PRESSURE SYSTEM WHICH PROMPTED THE ADVISORY WILL CONTINUE
TO MOVE OFF TO THE NORTHEAST TONIGHT. THIS HAS ALLOWED WINDS OVER
THE ADVISORY AREA TO DIMINISH BELOW ADVISORY CRITERIA.

$$

OHZ041-050-059-069-PAZ007-008-013>015-020>022-029-031-WVZ001>004-
012-021-022-040400-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T0400Z/
COLUMBIANA-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
950 PM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

WINDS CAN GUST TO OVER 45 MPH AT TIMES THIS EVENING...AS A STRONG
LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING
DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES
DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER
INTERRUPTIONS.

&&

$$

MDZ001-PAZ009-016-023-030-032-WVZ023-041-041000-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T1000Z/
GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
950 PM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

WINDS CAN GUST TO OVER 45 MPH AT TIMES TONIGHT...AS A STRONG LOW
PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING
DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES
DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER
INTERRUPTIONS.

&&

$$
000 
WWUS71 KPBZ 040305
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1105 PM EDT FRI APR 3 2009

OHZ041-050-059-069-PAZ007-008-013>015-020>022-029-031-WVZ001>004-
012-021-022-040415-
/O.CAN.KPBZ.WI.Y.0002.000000T0000Z-090404T0400Z/
COLUMBIANA-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG...
FAIRDALE...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE...
NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
1105 PM EDT FRI APR 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE DIMINISHED BELOW ADVISORY THRESHOLDS.

$$

MDZ001-PAZ009-016-023-030-032-WVZ023-041-041000-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T1000Z/
GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1105 PM EDT FRI APR 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

WINDS CAN GUST TO OVER 45 MPH AT TIMES TONIGHT...AS A STRONG LOW
PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING
DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES
DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER
INTERRUPTIONS.

&&

$$
000 
WWUS71 KPBZ 040719
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 AM EDT SAT APR 4 2009

MDZ001-PAZ009-016-023-030-032-WVZ023-041-040830-
/O.CAN.KPBZ.WI.Y.0002.000000T0000Z-090404T1000Z/
GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
319 AM EDT SAT APR 4 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE DROPPED BELOW ADVISORY THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 4:12 AM EDT, 7 hours 33 minutes earlier.

Area forecast discussion, Apr 3, 4:12 AM EDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 AM EDT FRI APR 3 2009

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM OHIO TO UPSTATE NEW
YORK TODAY. THIS WILL SPREAD RAIN TODAY, THEN COOLER AND VERY
WINDY CONDITIONS TONIGHT. SATURDAY SHOULD BE BREEZY AND DRY.
SUNDAY SHOULD BE THE WARMEST DAY BEFORE THE NEXT STORM SYSTEM
SHOULD BRINGS RAIN MONDAY, AND SNOW SHOWERS AND FLURRIES MONDAY
NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN MOVING IN FROM SRN OH. NAM MODEL PROFILES SUGGEST MARGINAL
INSTABILITY AND HENCE IS A SLIGHT CHANCE OF THUNDERSTORMS UNTIL
THE FRONTAL PASSAGE MIDDAY FRIDAY.

FORECASTED TEMPERATURES WERE BASED ON BLEND OF GFS AND NAM MOS. DUE
TO PROLONGED PERIOD OF SHOWERS...DIURNAL TEMPERATURE RANGE WILL BE
LIMITED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
MODEL RUNS SHOW WINDS CAN GUST TO 40 MPH. WILL HAVE TO WATCH NEXT
RUNS AND GO WITH WIND ADVISORY WITH ANY UPTICK IN SPEED. FORECASTED
TEMPERATURES CLOSE TO BLEND OF GFS AND NAM MOS.  WINDS SLACKEN SAT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
GFS AND ECMWF REMAIN IN VERY GOOD AGREEMENT WITH THE BROAD SCALE
FEATURES IN THE FORECAST. LOW PRESSURE DEVELOPING IN THE CENTRAL
PLAINS WILL PUSH EAST ON SUNDAY...WITH RAIN OCCURRING ACROSS MUCH
OF THE AREA BY SUNDAY EVENING. INSTABILITY APPEARS TO BE SOMEWHAT
MARGINAL AS THE COLD FRONT APPROACHES...ESPECIALLY WITH THE FRONT
MOVING THROUGH AFTER THE PEAK HEATING OF THE DAY. FOR NOW...WILL
CONTINUE A MENTION OF THUNDER FOR APPROXIMATELY THE SOUTHERN HALF
OF THE COUNTY WARNING AREA. THE CENTER OF THE LOW PRESSURE SYSTEM
SHOULD SLIDE JUST NORTH OF PITTSBURGH MONDAY MORNING...BUT THE LOW
WILL THEN LATER BECOME NEARLY STATIONARY OVER NEW ENGLAND AND
SOUTHERN QUEBEC. THIS WILL RESULT IN PERSISTENT NORTHWEST FLOW OFF
THE GREAT LAKES AND KEEP A GOOD CHANCE OF PRECIPITATION THROUGH AT
LEAST TUESDAY. BELOW NORMAL TEMPERATURES THROUGHOUT THE PERIOD
MEANS THAT THERE WILL BE A CHANCE OF SNOW IN ALL LOCATIONS BOTH
MONDAY NIGHT AND TUESDAY NIGHT. THE STORM WILL FINALLY SLIDE IN
NORTHERN QUEBEC BY WEDNESDAY...AND THIS WILL ALLOW HIGH PRESSURE
TO BRIEFLY BUILD IN FOR MID WEEK. LONG TERM MODELS THEN DEVELOP
ANOTHER LOW PRESSURE SYSTEM ACROSS THE PLAINS FOR THE END OF THE
WORK WEEK. FOR NOW...WILL TREND TOWARDS THE SLOWER MODEL SOLUTION
WHICH SHOULD KEEP THURSDAY DRY AS WELL. AS STATED
EARLIER...TEMPERATURES WILL BE WELL BELOW NORMAL FOR MUCH OF THE
PERIOD...EXCEPT FOR ABOVE NORMAL TEMPERATURES ON SUNDAY.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD MVFR PREFRONTAL SHOWERS CAN BE EXPECTED DURING THE MORNING
WITH GUSTY SOUTHEAST WINDS TO 25 MPH. THE COLD FRONT WILL PUSH INTO
EASTERN OHIO BY 16Z AND EAST OF PIT BY 18Z AND EAST OF THE RIDGES BY
20S. SHOWERS AND ISOLATED IFR WITH THUNDERSTORMS ARE POSSIBLE WITH
THE FROPA. AFTER THE COLD FRONTAL PASSAGE WINDS WILL SHIFT TO
WESTERLY 10 TO 20 KTS WITH GUSTS TO 30-35 KTS POSSIBLE INTO FRIDAY
EVENING. STRATOCU BKN TO OVC CAN BE EXPECTED BEHIND THE COLD FRONT
WITH GENERAL MVFR CIGS.

VFR CONDITIONS ARE EXPECTED TO RESTORED ACROSS THE UPPER OHIO VALLEY
SATURDAY INTO SUNDAY.  EXPECT ANOTHER ROUND OF MVFR CONDITIONS
LATE SUNDAY INTO TUESDAY WITH SHOWERS FROM THE NEXT LOW PRESSURE
SYSTEM COMING FROM THE SOUTHERN PLAINS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Apr 3, 4:47 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 AM EDT FRI APR 3 2009

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-040900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
447 AM EDT FRI APR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO THE
AFTERNOON.  THEN WINDS WILL SHIFT TO THE WEST LATE THIS AFTERNOON
AND EVENING AND GUSTS TO 40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM MAY BRING ISOLATED THUNDERSTORMS SUNDAY
EVENING AND WINDY CONDITIONS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 3, 8:49 AM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
849 AM EDT FRI APR 3 2009

MDZ001-PAZ030-032-031345-
FAYETTE PA-GARRETT MD-WESTMORELAND PA-
849 AM EDT FRI APR 3 2009

...GUSTY WINDS...

SHOWERS WITH GUSTY WINDS TO MOVE THROUGH THE FOLLOWING
COUNTIES...GARRETT...FAYETTE AND WESTMORELAND...

AT 844 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SHOWERS WITH WIND GUSTS OVER 40 MPH ALONG A
LINE EXTENDING FROM BELLE VERNON TO 3 MILES SOUTHWEST OF
ELLIOTTSVILLE TO 3 MILES SOUTH OF FRIENDSVILLE TO 7 MILES SOUTH OF
KITZMILLER...OR ALONG A LINE EXTENDING FROM BELLE VERNON TO 3 MILES
NORTHWEST OF CLIFTON MILLS TO 3 MILES SOUTH OF FRIENDSVILLE TO 7
MILES SOUTH OF KITZMILLER...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BELLE VERNON...CHALKHILL...CONNELLSVILLE...DARLINGTON...DELMONT...
  DERRY...DONEGAL...DUNBAR...ELLIOTTSVILLE...FARMINGTON...FRANKLIN...
  GREENSBURG...HOPWOOD...IRWIN AND JEANNETTE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF SHOWERS AND GUSTY
WINDS APPROACH.

PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772.

Nearby

Wind Advisories in Pennsylvania, 2009Wind Advisories in Ohio, 2009Wind Advisories in West Virginia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.